Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Medications Side Affects
Jan 19, 2006

Recently I have developed a couple of conditions and want to know if they can be a result of my HIV medications.

The first item that has happened is a loss of my sense of smell. I don't have a total loss of smell, but it has to be a really strong odor before I detect it.

The second, you have commented on several times in here, but I think my situation may be different. I have always had very stable blood pressure readings. In the area of 120/70. However the last three times that I have been to the doctor for other conditions it has been elevated. 128/90, 132/94, & 122/88. My doctor's haven't seemed to be concerned I believe that they think it is a missreading or stress over the visit. However, none of these doctors is my HIV specialist.

This has happened very suddenly, these three readings were all done in the last 10 days.

Could either or both of these be caused by my medications? I am on Trizir & Viramune twice a day along with Effexor XR 300mg daily and Wellbutrin XL 300 mg daily.

Thanks for you help

Dean

Response from Dr. Henry

Neither Viramune or Trizivir cause sudden increases blood presure or at least does so very rarely. Both Effexor and Wellbutrin have been reported to cause blood pressure increases as can stress so that is a more likely explanation. Those latter drugs can cause dry mouth and sometimes can impact the sense of smell. Your HIV meds occasionally can decrease the sense of smell but that is not very common in my experience. KH



Previous
Diarrhea-New meds
Next
Eventualy Bound to fail??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement